ladies' problem and gabapentine/baclofen

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

ladies' problem and gabapentine/baclofen

Postby laura55 » Mon Dec 03, 2007 11:56 pm

Hiya,
I started gabapentine a week ago, and baclofen 2 weeks ago. Over the weekend and last night (3 nights out of 4) I have had EXTREMELY heavy bleeding. I'm not going to be course but we're talking about (apologises) flooding, not just a heavy period.

I wondered if it could be the tablets, prob gabapentine as that started more recently. I also have PCOS which means I have had this problem before, but only twice in my life, not as often as this!! When it happened before I phoned an emergency doctor.

I'm going to try to get a doctors app today. It's just so horrid. So far it's only happened at night, my goodness what if it happened in the day? At work? It would be so awful.

I just wondered if anyone else had had this?

Thanks for reading,
Take care, Laura xx 8O
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Advertisement

Postby Toyoterry » Tue Dec 04, 2007 12:52 am

As a guy, I'm probably out of my league here but I have taken both of those meds. I'm still on Baclofen but I now take Lyrica instead of Gaba. When I first started the Lyrica it lowered my blood platelets to a borderline level. This eventually corrected itself. I've not had this happen with the other two drugs but Lamotrgine caused some nasty bruising on my arms because of low platelet levels. Just a thought.
Terry
User avatar
Toyoterry
Family Elder
 
Posts: 111
Joined: Tue Apr 19, 2005 3:00 pm

Postby Muu » Tue Dec 04, 2007 3:30 pm

Hmm...
The reference to bruising was interesting. I am on the Lamotrigine trial at the National Hospital in London but won't know wether i'm on the placebo or real thing until this time next year. I have noticed more bruising recently but put it down to the fact that i'm generally more clumsy than previously.
As for Laura's question as to the heavy bleeds I'm on not on the same medication and have not experienced the problem she speaks of. Quite the opposite. At the age of 42 blood test have confirmed that I am going through the menopause - probably triggered by my ms. So it may be that the ms or indeed the drugs play a role. It would be interesting to hear what Laura's medics have to say.
muu
User avatar
Muu
Family Elder
 
Posts: 185
Joined: Mon Jul 31, 2006 3:00 pm
Location: London

Postby AllyB » Wed Dec 05, 2007 1:07 pm

Hi there

I have been on gabapentin for about a year, and baclofen for a few months now. I checked my package inserts and menhoragia or heavy bleeding is not listed as a potential side effect for either drug (there are many other side effects listed!). I have never experienced this problem and it must be quite scary - my docs did warn me it was a potential problem with my interferon and that they had a couple of women stop taking it because of this, but so far I have been spared. Are you on an interferon?
The only thing I found specific to these drugs was with baclofen - special precautions needed if you have a bleeding disorder prior to starting treatment.

Regards & hope it gets better.
Al
User avatar
AllyB
Family Elder
 
Posts: 360
Joined: Sun Apr 22, 2007 3:00 pm

Postby laura55 » Wed Dec 05, 2007 2:00 pm

Thanks for your messages. Alley - I am on Rebif so I guess it could be thAT? I will speak to my MS nurse. Seems a bit odd tho as I've been on it for a year now. I have had this bleeding problem before, but only twice in the last 8 years - this was before I was on rebif.

Anyway, I saw my doctor and had blood tests done today. I'm then seeing my doctor Monday for results and internal. If nothing shows up then its up to hospital for a scan.

Thanks for your replies, take care everyone, Laura xx
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Postby RedSonja » Fri Dec 07, 2007 4:34 am

But this sounds awful. Why are you waiting? Call an ambulance, you can't go on like this.
Bibo ergo sum
User avatar
RedSonja
Family Elder
 
Posts: 110
Joined: Fri Nov 23, 2007 4:00 pm
Location: South Germany

Postby laura55 » Fri Dec 07, 2007 11:26 am

Hi Redsonja. The dr told me to take ibuprofen to stop the bleeding. i'M STILL bleeding but in a 'normal' way, rather than the flooding it was. It's jjust hard with work and things, I'm in a relapse with my right leg so exhausted anyway, and then this isn't helping! Have to work tho as otherwise I don't get paid my full salary, and can't afford that just before xmas. Thanks for your message, Laura xx
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Been back to the doctors

Postby laura55 » Mon Dec 10, 2007 12:40 pm

Hi everyone, just to update you :) went to the dr today. Blood tests showed nothing except high blood sugar, so I've got to have another one thursday after a 12hr fast.

Also waiting now for a hospital app for further investigations.

Laura xx
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Postby jimmylegs » Mon Dec 10, 2007 1:06 pm

hey laura, keep an eye on your iron level if this keeps up maybe? did they give you a value for your serum ferritin?
User avatar
jimmylegs
Volunteer Moderator
 
Posts: 9233
Joined: Sat Mar 11, 2006 4:00 pm

Postby laura55 » Mon Dec 10, 2007 1:47 pm

Hiya, my iron levels tested fine. Not sure what the other thing you said was :) they tested hormone level, pregnancy, thyroid, blood sugar and iron. xx
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Postby jimmylegs » Mon Dec 10, 2007 7:04 pm

serum ferritin is the test for iron. as long as your up around 100 not down at the bottom of normal :)
User avatar
jimmylegs
Volunteer Moderator
 
Posts: 9233
Joined: Sat Mar 11, 2006 4:00 pm

Postby ewizabeth » Mon Dec 10, 2007 10:01 pm

Hi Laura,

Don't know if this is possible, but could it be somehow relaxing the uterus more? BTW, before I had my first relapse, I had this problem, but it wasn't related to any drug, I wasn't taking anything at all. That was more than seven years ago, and it got worse until I eventually had a hysterectomy.

I hope it's nothing that drastic for you though!
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago

Thanks :)

Postby laura55 » Tue Dec 11, 2007 3:39 pm

Thanks Ewizabeth, I hope it's not that too. Guess I'm just waiting for my hospital app now :(
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Postby ewizabeth » Tue Dec 11, 2007 8:29 pm

Laura,

From what I've read lately, there's rarely a reason to do a hysterectomy anymore, and if they do it's a much less invasive procedure. They'd tried pills and some other procedures on me and they didn't work.

Try not to worry too much, but let us know how you're doing! I'll be thinking of you!
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago

Update

Postby laura55 » Tue Dec 18, 2007 6:19 am

Hello,

Just an update on this problem I'm having. I've continued to bleed daily as in like a heavy period, with a couple of episodes of 'flooding' over the last week.

Then last night, well early hours of the morning really between 4am and 7am I had 6 episodes of sudden flooding of blood. Then once up at 7 this continued every 30 mins. I went to see my GP at 10am, she prescribed 2 tabs to reduce bleeding and basically said wait for my hospital app, which she will try to hurry.

I don't think so!! Does she not understand what's happening to me? Anyway, I went to the gyno unit at the local hospital. They said that in the circumstances I need to be seen by the emergency gyno unit, and my dr was wrong to fob me off. I'm going to the emergency gyno dr at 4pm.

Hopefully will get some answers. I just want the bleeding to stop.. It's so horrid, I can't go to work. More than that I'm worried as over xmas and new year I'm staying at boyfriend's mums house and then going away for a week. Don't want to ruin their sheets how embarrassing.

Thanks for reading,
Laura xx
laura55
Getting to Know You...
 
Posts: 15
Joined: Sat Oct 06, 2007 3:00 pm
Location: Southsea, UK

Next

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users